MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Catalog Number 200-074-402
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports a cracked freezing bag 500 (7210700504).The bag was not investigated, as it was discarded by the customer.A filled questionnaire was available.Pictures were provided.According to the questionnaire the following investigation and statements could be made: the event was observed during thaw.The customer did use a metal cassette for freezing and for storage.A controlled rate freezer was not used.An overwrap bag was not used.This is recommended.The filling volume was 96,6 ml (55 - 100 ml are recommended).The freezing bag was stored in the vapor phase of ln2.According to the pictures the freezing bag was cracked at the upper edge of the bag.A big label was put onto the freezing bag.According to the description the customer heard an unusual loud cracking noise.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.An overwrap bag was not used for freezing.This is a deviation from the recommended freezing procedure.Breakages can be caused by the presence of air bubbles.A typical cause for this pattern of cracks and the fact that the customer heard a loud cracking noise, is the presence of air bubbles.Air should absolutely be avoided in the sealed freezing bags as it will expand during thaw and may cause a bag breakage.Another deviation is the labeling.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that the big label put onto the freezing bag during freezing affect the product safety during the freezing process.It is important to follow the recommendations for the freezing procedure as the bag material is sensitive when frozen.For the freezing bag 500 batch 7210700504, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.This is the first case with a bag breakage leading to loss of the patient material for this lot.

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key15138998
Report Number3005290010-2022-00005
Device Sequence Number14864410
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public4049934000294
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7210700504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown